MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WATCHMAN FLX?; SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL

BOSTON SCIENTIFIC CORPORATION WATCHMAN FLX?; SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL
Model Number M635WU50350
Medical Device Problem Code Failure to Seal (4070)
Health Effect - Clinical Codes Stroke/CVA (1770); Chest Pain (1776); Cardiac Enzyme Elevation (1838); Hematoma (1884); Thrombosis/Thrombus (4440)
Date of Event 06/04/2023
Type of Reportable Event Serious Injury
Event or Problem Description
Reported via patient call center.It was reported that device did not seal, stroke, thrombosis, and hematoma occurred.A left atrial appendage closure procedure was performed and a 35mm watchman flx laa closure device was implanted on (b)(6) 2023.Post-procedure the patient was taking blood thinning medication.At the 45-day follow-up, imaging showed that the 35mm watchman flx closure device did not have a complete seal.The patient was instructed to take aspirin 81mg.In october (year not specified) the patient experienced a stroke.Transesophageal echocardiogram (tee) was performed which identified thrombus on the 35mm watchman flx closure device.The patient was started on intravenous heparin for 5 days which partially resolved the thrombus.The patient was placed on eliquis.At an unspecified time, another tee was performed which showed persistence of small thrombus.Another tee was later performed which showed the thrombus had resolved.On (b)(6) (year unspecified) the patient visited the hospital due to chest pain.The patient's troponin was elevated, and another thrombus was identified on the 35mm watchman flx closure device.The patient was started on lovenox.The patient developed a large abdominal hematoma.The patient reports that the physician would like to use a vacuum system to remove the thrombus.
 
Additional Manufacturer Narrative
B3 - event date estimated as event was reported to have been identified at the 45-day follow-up appointment.
 
Event or Problem Description
Reported via patient call center it was reported that device did not seal, stroke, thrombosis, and hematoma occurred.A left atrial appendage closure procedure was performed and a 35mm watchman flx laa closure device was implanted on (b)(6)2023.Post-procedure the patient was taking blood thinning medication.At the 45-day follow-up, imaging showed that the 35mm watchman flx closure device did not have a complete seal.The patient was instructed to take aspirin 81mg.In october (year not specified) the patient experienced a stroke.Transesophageal echocardiogram (tee) was performed which identified thrombus on the 35mm watchman flx closure device.The patient was started on intravenous heparin for 5 days which partially resolved the thrombus.The patient was placed on eliquis.At an unspecified time, another tee was performed which showed persistence of small thrombus.Another tee was later performed which showed the thrombus had resolved.On (b)(6) (year unspecified) the patient visited the hospital due to chest pain.The patient's troponin was elevated, and another thrombus was identified on the 35mm watchman flx closure device.The patient was started on lovenox.The patient developed a large abdominal hematoma.The patient reports that the physician would like to use a vacuum system to remove the thrombus.
 
Additional Manufacturer Narrative
Section b1 adverse event/product problem: added product problem.B3 - event date estimated as event was reported to have been identified at the 45-day follow-up appointment.

Brand Name
WATCHMAN FLX?
Common Device Name
SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key22965518
Report Number2124215-2025-61866
Device Sequence Number21084468
Product Code NGV
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P130013
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Reporter Type Manufacturer
Report Source Consumer
Type of Report Initial,Followup
Report Date (Section B) 05/20/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/01/2025
Device Model NumberM635WU50350
Device Catalogue NumberM635WU50350
Device Lot Number0029520450
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/19/2025
Supplement Date Received by Manufacturer05/08/2026
Initial Report FDA Received Date09/04/2025
Supplement Report FDA Received Date05/20/2026
Date Device Manufactured06/02/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Other;
Patient Age75 YR
Patient SexUnknown